Thyroxine increase

I have increased my thyroxine from 25mcg to 50mcg starting last Monday 5th Dec. I have OCD, depression and anxiety too. Yesterday I started to feel more myself and went out for the evening and had a great time. I woke this morning feeling ok but half way through the morning I became very tired,low, with OCD thoughts.

I am now starting to worry if it's the higher dose of thyroxine or if it's just me and my depression etc. I did have a late night last night. I say late, it was about midnight when I got to bed. Could it just be that? Need reassurance please? My head feels thick too, not a headache but tired,if you know what I mean.

2 Replies

oldestnewest
  • Please do not worry. 50mcg is a starting dose and anxiety and depression can also be due to being hypothyroid.

    The fact that you felt an improvement with 25mcg is good. You only have to make sure that levothyroxine is gradually increased until you feel better. I shall give you a link and you will be surprised by how many 'symptoms' there are. Our brain contains the most receptor cells so we have to, gradually increase to an optimum dose. Hopefully as you increase you'll begin to feel much better. Many of our symptoms can be judged by the doctor to be apart from hypothyroidism when in fact they may be due to being hypo,

    thyroiduk.org.uk/tuk/about_...

  • Thank you shaws. I feel better for having read your reply.

    Thank you for the link but I have been on it and found it very helpful especially when it tells you not to take a normal test as ok.

    My GP said mine was satisfactory/ok but I wasn't feeling good at all so hopefully I'll begin to feel better with the 50mcg. The 25mcg made me feel good for 6 months and then symptoms started coming back. I had to ask my GP to increase the dose otherwise I don't think he would have done it. He said it wouldn't do me any harm. It's a shame they can't treat the person and not rely so much on guidelines. He kept saying to me " you are within the guidelines". It is all about the 'budget'.

You may also like...